Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 9, NWS San Angelo, TX

June 2, 2016Brown County, Texas

NWS San Angelo, TX issued this river flood warning at Jun 2, 2016, 6:07 PM CDT for Brown County, Texas. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jun 2, 2016, 6:07 PM CDT (23:07 UTC)
Expired
Jun 5, 2016, 7:00 PM CDT
In force
3 days
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 94 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecan Bayou at Brownwood (BWDT2).

Action stage
12 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08143500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

063 
WGUS44 KSJT 022307
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
607 PM CDT THU JUN 2 2016

...The National Weather Service in San Angelo has issued a Flood 
Warning for the following rivers in Texas...

  Pecan Bayou At Brownwood affecting Brown County

Recent rainfall as much as 3 inches downstream of Lake Brownwood will
likely cause a rise above flood stage on the Pecan Bayou at Brownwood.
The river level is river is forecast to rise above flood stage later
this evening, and to crest at 15.3 feet from 1 PM to 7 PM Friday. The
river is forecast to drop just below flood stage late Saturday night.
Additional rainfall is in the forecast tonight into Friday. Be sure 
to keep up with the latest weather conditions and flood information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.

Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC049-031407-
/O.NEW.KSJT.FL.W.0009.160602T2307Z-160606T0000Z/
/BWDT2.1.ER.000000T0000Z.160603T1800Z.160605T0000Z.NO/
607 PM CDT THU JUN 2 2016

The National Weather Service in San Angelo has issued a 

* Flood Warning for 
  The Pecan Bayou At Brownwood.
* until Sunday evening...Or until the warning is cancelled.
* Flood stage is 15.0 feet.
* Forecast...The river is forecast to have a maximum value of 15.3 
  feet tomorrow early afternoon.
* Impact...At 15.0 feet...Minor flooding will occur along Pecan Bayou.
  Minor flooding of the City Park will occur.
* Flood history...This crest compares to a previous crest of 15.2 feet
  on Oct 13 1931.

&&

LAT...LON 3187 9898 3161 9878 3154 9890 3178 9905

$$
1 follow-up statement
265 
WGUS84 KSJT 030502
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
1202 AM CDT FRI JUN 3 2016

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Pecan Bayou At Brownwood affecting Brown County

Runoff from earlier rainfall was less than originally predicted, 
therefore the flood warning for the Pecan Bayou has been 
cancelled. The river is till running much higher than normal, 
and could rise to flood stage during the day Friday if 
heavy rainfall is received upstream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.

Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC049-030532-
/O.CAN.KSJT.FL.W.0009.000000T0000Z-160606T0000Z/
/BWDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1202 AM CDT FRI JUN 3 2016

The Flood Warning is cancelled for
  The Pecan Bayou At Brownwood.
* Flood stage is 15.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 14.5 feet after midnight tomorrow.
* Impact...At 15.0 feet...Minor flooding will occur along Pecan Bayou.
  Minor flooding of the City Park will occur.

&&

LAT...LON 3187 9898 3161 9878 3154 9890 3178 9905

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Jun 2, 3:32 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 2, 3:32 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
332 PM CDT THU JUN 2 2016

.SHORT TERM...
(Tonight and Friday)

Much of the Heartland has seen consistent light to moderate rainfall
virtually all day today, as an inverted trough has focused the rain
from the Brownwood and Brady areas northeast into the Dallas Fort
Worth Metroplex. Rainfall rates have been in the quarter to one half
inch per hour with the heavier downpours, with totals in some areas
over 3 inches in Brown County. The GFS/ECMWF and the mesoscale
models like the HRRR and the TTU WRF all show a similar pattern
tonight, focusing the rainfall in the inverted trough and maybe even
drifting the trough a little farther west, perhaps even back into San
Angelo and Abilene. Even on the west side of the trough, scattered
showers and storms have developed and will continue into the evening
hours. Thus, high PoP's will continue and will let the Flash Flood
Watch continue areawide through 12Z as well. As we saw last night in
both San Angelo and Abilene, these storms are very efficient and can
produce lots of rainfall in a short amount of time.

Rainfall within the inverted trough will continue into Friday
morning. Will extend the Flash Flood Watch Heartland and Northwest
Hill Country counties through 18Z. Fully expect the adjustments to
be made to the Watch later tonight as the rain develops. Otherwise,
with a little bit of sunshine farther west on Friday afternoon, s a
soggy air mass in place, and the Upper Low not very far to the east,
will continue to carry scattered showers and storms across locations
farther west as well.

.LONG TERM...
(Friday night through Sunday)

...Rain ending over West Central Texas by Sunday...

A persistent upper low will be located just south of our
southeastern counties Friday night. As the upper low finally
begins to leave the area, moving south toward deep south Texas,
associated precipitation will be ending over our northern and
western counties through the day on Saturday. Rainfall will be
restricted to our southeastern counties by Saturday night, ending
over all of the forecast area by Sunday afternoon. Lows Friday
and Saturday nights will be in the lower 60s with highs on
Saturday in the low to mid 80s, with upper 70s in the southeastern
counties. Sunday Highs will be in the mid 80s under mostly Sunny
skies.

(Sunday night through next Thursday)

...Dry and warmer weather through the coming week...

The forecast area will be dominated by upper high pressure in the
wake of the departing upper low through the coming week. Afternoon
highs under sunny skies will be warming from the mid 80s on
Monday to more seasonable highs around 90 degrees by Thursday.
Morning lows Monday morning in the upper 50s will warm to more
seasonable lows in the mid 60s by Wednesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 62  77  62  82 /  60  50  20  20
San Angelo 	 62  80  61  83 /  60  40  20  30
Junction 	 61  77  63  79 /  60  60  40  50

&&

.SJT Watches/Warnings/Advisories...
Flash Flood Watch through Friday morning for Brown-Callahan-Coke-
Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason-
McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford-
Sterling-Sutton-Taylor-Throckmorton-Tom Green.

&&
Hazardous weather outlook, Jun 2, 2:41 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT THU JUN 2 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND STORMS WITH HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS
PORTIONS OF WEST CENTRAL TEXAS THROUGH TONIGHT..PARTICULARLY EAST
OF AN ABILENE TO SAN ANGELO TO SONORA LINE. WITH SOILS ALREADY
SATURATED AND WITH CREEKS AND STREAMS ALREADY FULL...ANY
ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HEAVY RAINFALL WILL CONTINUE INTO AT LEAST FRIDAY MORNING
ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY. OTHER MORE
SCATTERED STORMS WILL BE POSSIBLE THROUGH THE WEEKEND...WITH
LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING THE PRIMARY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:12 PM CDTSpecial Weather StatementSJTColeman63 min
Jun 1, 7:46 PM CDTSpecial Weather StatementSJTCoke59 min
Jun 1, 7:53 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton67 min
Jun 1, 9:55 PM CDTSpecial Weather StatementSJTSchleicher65 min
Jun 1, 10:11 PM CDTSpecial Weather StatementSJTCrockett64 min
Jun 1, 11:51 PM CDTAreal Flood AdvisorySJTTom Green114 min
Jun 1, 11:54 PM CDTAreal Flood AdvisorySJTTaylor2 hr
Jun 2, 12:04 AM CDTAreal Flood AdvisorySJTTom Green116 min
Jun 2, 12:23 AM CDTFlash Flood WarningSJTTom Green3 hr
Jun 2, 1:13 AM CDTAreal Flood AdvisorySJTCoke, Runnels2 hr
Jun 2, 1:26 AM CDTFlash Flood WarningSJTCoke, Runnels2 hr
Jun 2, 2:27 AM CDTAreal Flood AdvisorySJTConcho, McCulloch, San Saba2 hr
Jun 2, 3:05 AM CDTFlash Flood WarningSJTMcCulloch, San Saba115 min
Jun 2, 4:56 AM CDTAreal Flood AdvisorySJTMcCulloch, Mason, San Saba109 min
Jun 2, 6:12 AM CDTFlash Flood WarningSJTTaylor2 hr
Jun 2, 7:34 AM CDTAreal Flood AdvisorySJTFisher116 min
Jun 2, 8:44 AM CDTAreal Flood AdvisorySJTCallahan, Shackelford, Taylor3 hr
Jun 2, 8:55 AM CDTAreal Flood AdvisorySJTSan Saba3 hr
Jun 2, 9:38 AM CDTAreal Flood AdvisorySJTFisher, Jones112 min
Jun 2, 11:47 AM CDTAreal Flood AdvisorySJTCallahan118 min
Jun 2, 12:11 PM CDTAreal Flood AdvisorySJTBrown, San Saba3 hr
Jun 2, 1:54 PM CDTAreal Flood AdvisorySJTCallahan111 min
Jun 2, 2:58 PM CDTAreal Flood AdvisorySJTBrown, San Saba3 hr
Jun 2, 3:29 PM CDTRiver Flood WarningSJTLampasas, San Saba24 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.